Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 40, NWS Gaylord, MI

July 20, 2015

NWS Gaylord, MI issued this small craft advisory at Jul 20, 2015, 4:00 AM EDT. It took effect at Jul 20, 2015, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2015, 4:00 AM EDT (08:00 UTC)
In effect from
Jul 20, 2015, 10:00 AM EDT
Expired
Jul 20, 2015, 10:00 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WHUS73 KAPX 200800
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT MON JUL 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ322-201600-
/O.NEW.KAPX.SC.Y.0040.150720T1400Z-150721T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
400 AM EDT MON JUL 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
210 
WHUS73 KAPX 201456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT MON JUL 20 2015

LSZ321-202300-
/O.EXA.KAPX.SC.Y.0040.000000T0000Z-150721T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1056 AM EDT MON JUL 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344>346-LSZ322-202300-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-150721T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1056 AM EDT MON JUL 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
236 
WHUS73 KAPX 202310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
710 PM EDT MON JUL 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-210200-
/O.EXT.KAPX.SC.Y.0040.000000T0000Z-150721T0200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
710 PM EDT MON JUL 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 2:51 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 20, 2:51 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
251 AM EDT MON JUL 20 2015

.UPDATE...
ISSUED AT 1017 PM EDT SUN JUL 19 2015

SKIES REMAIN CLEAR ACROSS MOST OF OUR CWA LATE THIS EVENING...
EXCEPT FOR SOME 6-8 KFT CLOUDS DRIFTING THRU FAR NE LWR MICHIGAN.
REST OF THE NIGHT WILL REMAIN MOSTLY CLEAR AND QUIET...WITH LOWS
IN THE UPPER 50S AND LOWER 60S.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 356 PM EDT SUN JUL 19 2015

...NICE NIGHT IN STORE FOR NORTHERN MICHIGAN...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/FORECAST: EARLY AFTERNOON SURFACE ANALYSIS SHOWS
NORTHERN MICHIGAN IN THE WAKE OF A COLD FRONT HEADING INTO SOUTHEAST
ONTARIO/LOWER GREAT LAKES...DEW POINTS HAVE BEEN DROPPING THOUGH
TEMPERATURES ACROSS FAR SOUTHEAST PORTIONS OF THE FORECAST AREA ARE
STILL NEAR 90 DEGREES THANKS IN PART TO DOWNSLOPE WARMING WITH GUSTY
WESTERLY WINDS.  CLOUDS HAVE BEEN THINNING THROUGH THE AFTERNOON
ACROSS THE FORECAST AREA...STILL SOME STRATOCUMULUS ACROSS EASTERN
UPPER AND A MIX OF STRATOCUMULUS AND CIRRUS OVER THE EXTREME
SOUTHEAST CORNER OF THE FORECAST AREA.

A SECOND COLD FRONT DROPPING SOUTHEAST OUT OF THE CANADIAN PRAIRIES
WILL SLIP INTO THE UPPER MISSISSIPPI VALLEY OVERNIGHT.

PRIMARY FORECAST CONCERNS: MINIMAL.

TONIGHT...NOT ANTICIPATING MUCH TONIGHT WITH GENERALLY WEAK
SUBSIDENCE UNTIL OVERNIGHT ACROSS THE UPPER PENINSULA.  ONLY CONCERN
IS WITH DEVELOPING WARM ADVECTION PATTERN AND LOW LEVEL THETA-E
RIDGE POKING INTO UPPER MICHIGAN...AND POSSIBILITY THAT THIS MAY
TOUCH OFF SOME ELEVATED CONVECTION ESPECIALLY ACROSS LAKE SUPERIOR
AND ADJACENT AREAS OF NORTHERN ONTARIO.  BUT AT THIS POINT APPEARS
TO BE A LOW PROBABILITY EVENT AND NOT WORTH ADDING TO THE FORECAST
FOR TONIGHT.  OVERNIGHT LOWS EXPECTED IN THE UPPER 50S AND 60S.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 356 PM EDT SUN JUL 19 2015

WE WILL START OFF THE WORK WEEK A BIT ON THE MUGGY SIDE WITH CHANCES
FOR SHOWERS AND THUNDERSTORMS. THIS WILL BE FOLLOWED BY SLIGHTLY
COOLER AND LESS HUMID CONDITIONS INTO MIDWEEK. THE MAIN SHORT TERM
FORECAST CONCERN REVOLVES AROUND THE SEVERE WEATHER POTENTIAL MONDAY
AFTERNOON AND EVENING.

SHORT WAVE ENERGY CURRENTLY EVIDENT ON WATER VAPOR IMAGERY ACROSS
SOUTHERN MANITOBA WILL TRACK EAST SOUTHEASTWARD AND BRING CHANCES
FOR SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY AFTERNOON INTO
EARLY MONDAY NIGHT. DECENT INSTABILITY...THOUGH IT VARIES WIDELY
DEPENDING UPON THE MODEL...THE GFS GENERATES A FEW HUNDRED J/KG OF
MIXED LAYER CAPE WHILE THE NAM HAS UPWARDS OF BETWEEN 1000 AND 1600
J/KG. IN ADDITION...GOOD MOISTURE ADVECTION AS WELL WITH PW/S RISING
TO NEAR 1.5 INCHES. LASTLY...WIND FIELDS ARE RESPECTABLE WITH A 100
KNOT 250 MB JET OVERHEAD WHILE 0-6 KM BULK SHEAR IS BETWEEN 35 AND
45 KNOTS. SO THROWING ALL THESE FACTORS TOGETHER WOULD APPEAR TO
WARRANT AT LEAST A LOW END WIND DAMAGE THREAT SO WILL ADD THIS INTO
THE HAZARDOUS WEATHER OUTLOOK. HIGHS RANGING FROM THE UPPER 70S TO
THE MIDDLE 80S.

TUESDAY AND WEDNESDAY...OVERALL SLOWLY BUILDING HEIGHTS AND WEAK
HIGH PRESSURE AT THE SURFACE ARE EXPECTED TO COMBINE TO BRING DRY
WEATHER TO THE FORECAST AREA. THERE IS A WEAK BUT MOISTURE STARVED
TROUGH THAT MOVES THROUGH TUESDAY AFTERNOON. MODEL SOUNDINGS KEEP IT
WAY TO DRY DOWNSTAIRS (LOWER LEVELS) TO PRODUCE ANY PRECIPITATION
(JUST SOME INSTABILITY CU EXPECTED INLAND). TEMPERATURES ARE
FORECAST TO BE SLIGHTLY BELOW SEASONAL AVERAGES BUT STILL IN THE
PLEASANT MIDDLE AND UPPER 70S FOR THE MOST PART.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 356 PM EDT SUN JUL 19 2015

LATE-WEEK PERIOD SEES NORTHERN MI UNDER PERSISTENT NW FLOW ALOFT...
BETWEEN AN UPPER LOW IN QUEBEC AND A SHARP RIDGE AXIS IN S CENTRAL
CANADA. THERE COULD WELL END UP BEING A SHORTWAVE EMBEDDED WITHIN
THE FLOW...ONE WHICH WOULD CONTRIBUTE TO DIURNAL SHRA/TSRA ACTIVITY.
BUT FOR NOW...ONE IS NOT EVIDENT. WILL KEEP THU-FRI DRY...WITH TEMPS
SLIGHTLY BELOW NORMAL. UPSTREAM RIDGE MOVES OVERHEAD FRI NIGHT...
WITH MORE HUMID WX RETURNING FOR THE WEEKEND. GETTING ON THE
BACKSIDE OF THIS RIDGE WILL OPEN THE DOOR TO SHRA/TSRA CHANCES IN
THE FRI NIGHT-SAT NIGHT PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 251 AM EDT MON JUL 20 2015

...VFR CONDITIONS BUT GUSTY WINDS TODAY...

VFR CONDITIONS WILL BE THE RULE OVER THE NEXT 24 HOURS. COLD FRONT
IS EXPECTED TO SLIP DOWN THROUGH NORTHERN MICHIGAN THIS AFTERNOON
THROUGH THIS EVENING AND MAY TOUCH OF HIGH BASED SCATTERED
SHOWERS AND SOME THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN.
MAIN THREAT FROM ANY SHOWERS/STORMS THAT DEVELOP WILL BE STRONG
WIND GUSTS. BUT SW-W WINDS WILL BE GUSTY TODAY REGARDLESS WITH
GUSTS RUNNING 20 TO 30 KNOTS.

FRONT EXITS TO THE SOUTH BY EVENING WITH WINDS SHIFTING
NORTHWESTERLY BY EVENING. SOME GUSTINESS WILL LINGER...BUT TREND
FOR DIMINISHING WINDS WILL OCCUR THIS EVENING.

&&

.MARINE...
ISSUED AT 356 PM EDT SUN JUL 19 2015

TONIGHT...SOUTHWEST WINDS EXPECTED TO PREDOMINATE ACROSS THE
NEARSHORE ZONES TONIGHT AS A COLD FRONT DROPS INTO THE UPPER
MIDWEST.  MARGINAL SMALL CRAFT CONDITIONS MAY DEVELOP ON NORTHERN
LAKE MICHIGAN TONIGHT.

OUTLOOK...POTENTIAL FOR SMALL CRAFT CONDITIONS ON LAKE MICHIGAN WILL
CONTINUE MONDAY...WITH WINDS SHIFTING AROUND TO NORTHWEST MONDAY
NIGHT WITH PASSAGE OF A COLD FRONT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MLR
NEAR TERM...JPB
SHORT TERM...SULLIVAN
LONG TERM...JAZ
AVIATION...ADAM
MARINE...JPB
Hazardous weather outlook, Jul 20, 3:53 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT MON JUL 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-211000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
353 AM EDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE ACROSS ALL
OF NORTHERN MICHIGAN THIS AFTERNOON AND THIS EVENING. ALTHOUGH
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ANY SHOWERS OR STORMS
COULD PRODUCE DAMAGING WIND GUSTS.

GUSTY WINDS AND WARM TEMPERATURES WILL LEAD TO ELEVATED FIRE
DANGER THIS AFTERNOON THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:47 AM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee16 hr
Jul 20, 2:40 PM EDTSpecial Weather StatementAPXAlcona, Alpena, Antrim, Charlevoix, Cheboygan, Crawford and 12 more20 min
Jul 20, 2:48 PM EDTSpecial Marine WarningAPX57 min
Jul 20, 3:13 PM EDTSpecial Marine WarningAPX62 min
Jul 20, 3:22 PM EDTSpecial Marine WarningAPX53 min
Jul 20, 4:04 PM EDTSpecial Weather StatementAPXAlcona, Alpena, Crawford, Iosco, Kalkaska, Missaukee and 4 more56 min
Jul 20, 4:15 PM EDTSpecial Marine WarningAPX60 min
Jul 20, 5:15 PM EDTSpecial Marine WarningAPX60 min
Jul 20, 5:52 PM EDTSpecial Weather StatementAPXArenac, Gladwin38 min

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.